MAUDE Adverse Event Report: COOK INC C-FLEX DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL

COOK INC C-FLEX DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported by the user facility that a patient underwent an unknown procedure using an c-flex double pigtail ureteral stent set.The attending physician indicated that while inserting the stent a piece of plastic sheared off the sheath.No unintended sections of the device remain inside the patient¿s body nor did the patient experience any additional procedures or adverse effects due to this occurrence.No further information was provided.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, specifications, quality control and visual inspection of the returned device was conducted during the investigation.The customer returned a spiral shaped piece of stent material for evaluation.The sliver of material was verified as material from the catheter.Review of the failure evaluation indicates the sliver has a shape that is consistent with damage caused by contact with a sharp edge.There is no evidence that this happened prior to opening the package and use at the facility.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the provided information a definitive root cause cannot be established at this time.However, it is possible that the stent may have been scraped on an instrument of undetermined origin.We will continue to monitor for similar complaints.

Brand Name
C-FLEX DOUBLE PIGTAIL URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6303213
Report Number1820334-2017-00175
Device Sequence Number18907867
Product Code FAD
UDI-Device Identifier00827002147874
UDI-Public(01)00827002147874(17)181201(10)6418854
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number036316
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/01/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/06/2017
Supplement Report FDA Received Date06/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;